MAUDE Adverse Event Report: CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 02/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plp2020 elite surgical smoke evacuation pencil device was being used during an implant exchange procedure on (b)(6) 2026 when it was reported ¿surgeon was operating with our plp2020 pencil with the extended accessory electrode.The base of the electrode that connects to the shaft actually sparked and burned at that site and caused a patient burn.¿ further assessment questioning found that the patient obtained a 3rd degree burn on the left inferior breast.The burn was excised due to its proximal location to the wound edge.The current status of the patient is not yet seen in follow up.The procedure was complete with a ¿short bovie tip¿.There was no report of extended hospitalization for the patient or user.The 139025ext accessory electrode coated needle with extended insulation was also used in this procedure and will be listed as a concomitant device and there are no allegations against it.This report is being raised on the reported injury due patient obtaining a 3rd degree burn.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plp2020 elite surgical smoke evacuation pencil device was being used during an implant exchange procedure on (b)(6) 2026 when it was reported ¿surgeon was operating with our plp2020 pencil with the extended accessory electrode.The base of the electrode that connects to the shaft actually sparked and burned at that site and caused a patient burn.¿.Further assessment questioning found that that the patient obtained a 3rd degree burn on the left inferior breast.The burn was excised due to its proximal location to the wound edge.The current status of the patient is not yet seen in follow up.The procedure was complete with a ¿short bovie tip¿.There was no report of extended hospitalization for the patient or user.The 139025ext accessory electrode coated needle with extended insulation was also used in this procedure and will be listed as a concomitant device and there are no allegations against it.This report is being raised on the reported injury due patient obtaining a 3rd degree burn.
 
Additional Manufacturer Narrative
The vendor (3rd party) performed an evaluation on 2 reserved sample pieces; both devices functioned normally and could not confirm the reported event.Examination at conmed of one used plp2020 device returned in unoriginal packaging found that the device worked as intended.Examination was done with a system 5000 esu with id# c5731 and a spare electrode from the lab.The spare electrode was unaffected by the testing.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to inspect instruments and cables for damage prior to each use, especially the insulation of laparoscopic/endoscopic instruments.This may be done visually under magnification or with a high voltage insulation testing device.Insulation failures may result in burns or other injuries to the patient or operator.Do not use electrosurgery in the presence of flammable anesthetics or other flammable gases, fluids, or objects, or in the presence of oxidizing agents, as fire may result.When not in use, the active electrode should be placed in a clean, dry, nonconductive safety holster.Inadvertent contact with the patient may result in burns.Contact with drapes or linens may cause a fire.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key24517708
Report Number1320894-2026-00043
Device Sequence Number8522761
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)280818(10)WM20250834
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLP2020
Device Lot NumberWM20250834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
139025EXT ACCESSORY ELECTRODE COATED NEEDLE; 139025EXT ACCESSORY ELECTRODE COATED NEEDLE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age44 YR
Patient SexFemale
Patient EthnicityNon Hispanic